Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 59, NWS Cleveland, OH

July 21, 2001Seneca County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2001, 6:16 PM EDT for Seneca County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2001, 6:16 PM EDT (22:16 UTC)
Expired
Jul 21, 2001, 7:00 PM EDT
In force
44 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Seneca County, OH

The radar

The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2001-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2001-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
664 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 212216
SVRCLE
SVRCLE
OHC147-212300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
616 PM EDT SAT JUL 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SENECA COUNTY IN OHIO...

* UNTIL 700 PM EDT

* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF TIFFIN...MOVING SOUTHEAST
  AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TIFFIN
  BLOOMVILLE

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN 
HOUR ARE POSSIBLE FROM THIS STORM. SEEK SHELTER IN A STURDY 
STRUCTURE UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$
SEM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:00 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jul 21, 2:00 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
200 PM EDT SAT JUL 21 2001

ETA/NGM BOTH VERY CLOSE ON SOLUTION OF UPR LVL FEATURES THRU 48 HRS.
UPR LVL RDG TX TO UPR MD WST BEING HAMMERED DOWN BY SUCCESION OF WK
S/W MOVG E THRU FLOW ACRS NRN U.S.   RDG LAYS OVR INTO LWR LKS AFT
24 HRS W/ NR ZNL FLOW ACRS NRN TIER OF STATES TO NEW ENG.  SFC
SYSTEMS ON A WHOLE BETWEEN NGM AND ETA A BIT CONFUSING BUT OF MAJOR
CONCERN TO THIS CWA...SFC RDG OVR AREA SHOWS A GENERAL SLOW
WEAKENING WITH DIURNAL TENDENCIES STILL VISIBLE...STRENGTHENING AM
AND WKNG PM. THE FARTHER OUT THE LESS PROTECTION WE CAN EXPECT FROM
THIS RDG. ETA/NGM MDLS DO DIFFER WITH PVA FCST WITH ETA THE MORE
AGGRESSIVE UNTIL 48 HRS. OMEGA PROGS SEEM TO JUMP ALL OVR THE PLACE
BUT BOTH MDLS DO WANT TO INDCT SOME UVV TNGT. THIS SEEMS TO COINCIDE
WITH A MEAN RH MX THAT MOVES ACRS AREA TNGT. DON'T SEE HOW I CAN
AVOID PUTTING AT LEAST A LOW CHC POP INTO THE FCST FOR TNGT. ACTVTY
CURRENTLY SRN AND SE MI INTO XTRM NW PRTN OF CWA LKLY TO CONT THAT
AREA THRU MUCH OF AFTN BUT NOT LKLY TOO FAR INTO EVE. OVR WRN PTN
WUD PUT A FAIRLY HI CHC POP IN FOR RMNDR OF AFTN AND A LWR CHC POP
FOR ERLY TNGT BUT SINCE BOTH CHC POPS WL JUST INDCT SCT TSTMS MNLY
ERLY AND STICK WITH THE LWR POP FOR TNGT. AS A BUFFER WILL GO WITH A
WDLY SCT TSTM (20%) POP FOR CNTRL PARTS...MNLY ERLY. ERN SXNS WL
MAKE NO MENTION OF PCPN TNGT. WL KEEP A DRY FCST ACRS CWA FOR SUN
AND SUN NGT THE BRING BACK SMALL CHC POPS MON AFTN W AND CNTRL. BTR
CHC POPS FOR MON NGT ACRS CWA.  TMP GUID LOOKS PRETTY GOOD SON WON'T
STRAY TOO FAR...IF ANYTHING MAY TRY TO WARM JUST A TAD.

.CLE...
OH...NONE.
PA..%.NONE.

VRCEK

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.